The feeling of something in the throat is often found in people with acid reflux problems. It's a sensation called globus. It will respond to acid suppression meds, but it takes a lot of time to disappear.
If he's vomited blood, you need to request that the doc do an upper endoscopy and take a look at the status of his esophagus, stomach and duodenum.
I absolutely agree with CalGal -- I developed severe reflux about 2 years ago and had that same feeling in my throat. The usual meds (Tagamet and Nexium) did nothing for me. The docs suspected a stomach ulcer (which is usually treated with antacid meds and a combination of antibiotics, but also takes time to heal) or a reflux disorder. I still don't have a diagnosis, but the endoscopy did tell the docs that it wasn't an ulcer, hernia, abscess or other infection. I'm now taking Pariet for it, which controls all of the symptoms for me, so long as I don't over-eat or eat too much "bad food", and so far there are no side effects. There are many good antacid meds out there, it's just a case of trial and error =]
If you haven't already, because the usual treatments aren't working, you may want to ask for a referral to a gastroenterologist, which is what I did.
Good luck, hun xx